Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 102, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Mar 14, 2008, 11:08 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2008, 11:08 PM CDT (04:08 UTC)
- Expired
- Mar 15, 2008, 12:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Shreveport radar (KSHV), 182 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 11:45 PM CDT | HAIL 1 | Bonita, LA | MARBLE TO QUARTER SIZED HAIL REPORTED IN BONITA |
| Mar 14, 11:45 PM CDT | HAIL 2.75 | Beekman, LA | GOLFBALL TO BASEBALL SIZE HAIL REPORTED BY THE PUBLIC IN BEEKMAN. |
| Mar 14, 11:46 PM CDT | HAIL 2.5 | Beekman, LA | TENNIS AND GOLF BALL SIZED HAIL REPORTED IN BEEKMAN. HAIL DURATION WAS 10 MINUTES AND CAUSED ROOF DAMGAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 7:14 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1478 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 150408
TORJAN
ARC003-LAC067-150500-
/O.NEW.KJAN.TO.W.0102.080315T0408Z-080315T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1108 PM CDT FRI MAR 14 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
SOUTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...CROSSETT...
* UNTIL MIDNIGHT CDT
* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES WEST OF
WEST CROSSETT...OR 7 MILES NORTHWEST OF HUTTIG...MOVING SOUTHEAST
AT 40 MPH.
* THE TORNADO WILL BE NEAR...
9 MILES SOUTHWEST OF WEST CROSSETT BY 1125 PM CDT...
9 MILES SOUTHWEST OF CROSSETT BY 1130 PM CDT...
BEEKMAN BY 1140 PM CDT...
GALION BY 1155 PM CDT...
7 MILES SOUTHWEST OF JONES BY MIDNIGHT CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3290 9209 3295 9208 3298 9210 3302 9209
3305 9212 3309 9214 3317 9211 3306 9151
3269 9165
TIME...MOT...LOC 0408Z 294DEG 35KT 3308 9224
$$
BYB3 follow-up statements
000
WWUS54 KJAN 150422
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT FRI MAR 14 2008
ARC003-LAC067-150500-
/O.CON.KJAN.TO.W.0102.000000T0000Z-080315T0500Z/
ASHLEY AR-MOREHOUSE LA-
1121 PM CDT FRI MAR 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN ASHLEY COUNTY...AND NORTHEASTERN MOREHOUSE PARISH...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF WEST CROSSETT...OR NEAR
HUTTIG...MOVING SOUTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
8 MILES SOUTHWEST OF CROSSETT BY 1130 PM CDT...
BEEKMAN BY 1145 PM CDT...
BONITA AND GALION BY 1155 PM CDT...
JONES BY MIDNIGHT CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING SOFT
GRAPE FRUIT SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3290 9209 3295 9208 3298 9210 3302 9209
3305 9212 3309 9214 3317 9211 3306 9151
3269 9165
TIME...MOT...LOC 0421Z 294DEG 35KT 3305 9210
$$
BYB000
WWUS54 KJAN 150442
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CDT FRI MAR 14 2008
ARC003-LAC067-150500-
/O.CON.KJAN.TO.W.0102.000000T0000Z-080315T0500Z/
ASHLEY AR-MOREHOUSE LA-
1142 PM CDT FRI MAR 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN ASHLEY COUNTY...AND NORTHEASTERN MOREHOUSE PARISH...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 10 MILES NORTHWEST OF BEEKMAN...OR 10 MILES
SOUTHEAST OF HUTTIG...MOVING EAST SOUTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
BEEKMAN BY 1150 PM CDT...
GALION...7 MILES WEST OF BONITA AND 8 MILES NORTH OF MER ROUGE BY
MIDNIGHT CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3290 9209 3295 9208 3298 9210 3302 9209
3305 9212 3309 9214 3317 9211 3306 9151
3269 9165
TIME...MOT...LOC 0442Z 292DEG 34KT 3296 9198
$$
BYB000
WWUS54 KJAN 150455
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 PM CDT FRI MAR 14 2008
ARC003-LAC067-150500-
/O.CON.KJAN.TO.W.0102.000000T0000Z-080315T0500Z/
ASHLEY AR-MOREHOUSE LA-
1155 PM CDT FRI MAR 14 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN ASHLEY COUNTY...AND NORTHEASTERN MOREHOUSE PARISH...
AT 1155 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR BEEKMAN...OR 10 MILES NORTHEAST OF
BASTROP...MOVING SOUTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
GALION...BONITA AND 9 MILES SOUTHWEST OF JONES BY MIDNIGHT CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
SOFT BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3290 9209 3295 9208 3298 9210 3302 9209
3305 9212 3309 9214 3317 9211 3306 9151
3269 9165
TIME...MOT...LOC 0455Z 294DEG 37KT 3288 9180
$$
BYBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 14, 7:24 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 14, 7:24 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 724 PM CDT FRI MAR 14 2008 .DISCUSSION...UPDATING ZFP RIGHT NOW FOR THE NEW TORNADO WATCH #111 IN EFFECT UNTIL 8Z. IMPRESSIVE THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP OVER SHV AREA AND IT WILL STILL BE A FEW HOURS BEFORE THESE MOVE INTO THE CWA. CAB && .PREV DISCUSSION... SHORT TERM...COMPUTER MODELS HAVE FOR MANY DAYS BEEN PREDICTING THAT A COMPLEX AND POTENTIALLY VOLATILE WEATHER SCENARIO COULD COME TOGETHER FOR THIS EVENING ACROSS THE NORTHERN HALF OF THE ARKLAMISS. LATEST SUGGESTION IS THAT THIS WILL INDEED COME TO FRUITION AS NOW NEARLY ALL MODELS DEPICT JUXTAPOSED ATMOSPHERIC LIFT AND INSTABILITY COMING TOGETHER IN MY NORTHWEST ZONES THIS EVENING. THE PRIMARY PLAYERS IN THIS WEATHER SETUP WILL BE A WEST TO EAST ORIENTED WARM FRONT OOZING NORTH TOWARD THE LA/AR BORDER THIS EVENING AS ATTACHED LOW PRESSURE TO THE WEST CONTINUES TO DEEPEN (WELL BELOW 1000 MB). IN ADDITION...A POTENT AND QUICKLY MOVING MID LEVEL DISTURBANCE IN QUASI-ZONAL FLOW WILL BEGIN IMPARTING LIFT TO THE LOWER MISSISSIPPI VALLEY BEFORE MIDNIGHT. UPPER LIFT FROM THIS DISTURBANCE WILL BE FURTHER AIDED BY THE FAVORABLE LEFT EXIT REGION OF AN APPROACHING JET STREAK AT 30 TO 40 KFT. PROVIDING INSTABILITY AT THE SURFACE WILL BE WARM TEMPERATURES...ALTHOUGH MOISTURE LEVELS ARE NOT EXTREMELY IMPRESSIVE. DESPITE THE MOISTURE DEFICITS...MODEL DEPICTED CONVERGENCE ASSOCIATED WITH THE INCOMING LOW PRESSURE SYSTEM IS EXPECTED TO BE ENOUGH TO AGGREGATE SUFFICIENT FUEL TO INITIATE CONVECTION AND REALIZE CONSIDERABLE POTENTIAL INSTABILITY IMPARTED FROM STEEP ATMOSPHERIC LAPSE RATES. BEST THINKING RIGHT NOW (HONED BY USE OF LOCAL OFFICE HIGH RESOLUTION ENSEMBLE WRF OUTPUT) IS THAT ISOLATED STORM INITIATION WILL TAKE PLACE SOMEWHERE IN THE VICINITY OF...OR JUST WEST OF...MY FAR NORTHWEST ZONES BETWEEN 7 AND 11 PM. THINGS SHOULD EVOLVE QUICKLY FROM THERE WITH ACTIVITY HEADING JUST NORTH OF EAST ACROSS NORTHERN ZONES THROUGH THE OVERNIGHT HOURS. THERE IS DEFINITELY THE POTENTIAL FOR SUPERCELLS (AND IN FACT ALMOST ALL LOCAL WRF MEMBERS DEPICT SUCH) WITH DEVIANT MOTIONS OF SUPERCELLS TAKING THEM DUE EAST OR PERHAPS EVEN A LITTLE SOUTH OF EAST. ANY SOUTH OF EAST MOVEMENT WILL POSE A RISK FOR THE I-20 CORRIDOR WHICH WOULD LIKELY STAY SOUTH OF ACTION OTHERWISE. THE EVOLVING SCENARIO WILL PROBABLY CREATE AND STORM CLUSTER (MCS) TO THE CWAS NORTH/NORTHWEST LATE TONIGHT WITH ANY SUCH CLUSTER HAVING A CHANCE TO MOVE SOUTHEAST AND CLIP AT LEAST THE GOLDEN TRIANGLE WITH DAMAGING WINDS BEFORE MORNING. HOWEVER...THERE IS MUCH UNCERTAINTY WITH THIS LATTER DETAIL. THE PRIMARY THREAT WITH ALL THIS ACTIVITY SHOULD BE LARGE HAIL WITH ANY SUPERCELLS HAVING POTENTIAL FOR STONES GREATER THAN GOLFBALL SIZE. THE POTENTIAL FOR MUCH OF THE ACTIVITY BEING AT LEAST SLIGHTLY ELEVATED (ABOVE THE SURFACE) MAY LIMIT THE POTENTIAL FOR TORNADOES AND WINDS MORE THAN MIGHT OTHERWISE BE THE CASE IF STORMS WERE ENTIRELY SURFACE BASED. BUT ELEVATED CONVECTION CANNOT BE COUNTED ON TO COMPLETELY REMOVE THE TORNADO AND SIGNIFICANT WIND THREAT...AS IT SHOULD PROBABLY ONLY TAKE SURFACE DEWPOINTS RANGING FROM 62 TO 64 TO ENSURE LOW LEVEL INVERSIONS ARE NOT STEEP. POTENTIAL FOR THIS LEVEL OF SURFACE MOISTURE IS GREATEST OVER WESTERN ZONES AND THUS HIGHER TORNADO RISK CAN BE INFERRED THERE. STORMS SHOULD BE MOVING OUT TO THE EAST BY DAYBREAK ALTHOUGH THE SURFACE LOW WILL NOT BE FAR AWAY. LOOKS LIKE DEEP ATMOSPHERIC DRY SLOTTING WILL REMOVE ALMOST ALL CONVECTIVE POTENTIAL FROM WEST TO EAST BY 8 OR 9 AM...ALTHOUGH THE ACTUAL COLD FRONT MAY TAKE TILL AFTERNOON TO MAKE SIGNIFICANT PROGRESS SOUTHEAST THROUGH THE FORECAST AREA. THIS WILL LEAVE THE REGION IN THE WARM AIRMASS THAT BROUGHT FORTH QUITE A FEW 80S TODAY. WITH A WARMER START TOMORROW EXPECT TODAYS MARKS TO BE BESTED BY 1 TO 3 DEGREES IN MANY LOCALES ON SATURDAY (WHICH WILL LIKELY PUT A FEW AREA RECORDS IN SOME JEOPARDY). /BB/ LONG TERM...(SUNDAY THROUGH FRIDAY)...A SHALLOW COOL ADVECTION PATTERN ON SUNDAY FEATURES A BUILDING MID LEVEL RIDGE FROM S TO N ALONG THE MS RIVER VALLEY. NAM12 IS MOST AGGRESSIVE WITH THE COOL DOWN SUNDAY BY HOLDING HIGH TEMPS IN THE L-M60S HOWEVER WITH PLENTY OF SUNSHINE EXPECTED TO RETURN...WILL LEAN TOWARD MAV MOS 66-73F RANGE. THE MID LEVEL RIDGE AXIS MOVES THROUGH THE LOWER MS VALLEY MONDAY WITH WAA PATTERN SENDING HIGHS BACK TO 75-80F UNDER INCREASING HIGHER LEVEL MOISTURE FIELDS. FOCUS QUICKLY SHIFTS TO OUR W ON MONDAY AS A STRONG CLOSED 500MB LOW CENTER EMERGES THROUGH NM INTO W TX MONDAY NIGHT. THE GFS ENSEMBLE MEANS MOVE THE SYSTEM THROUGH THE OZARKS ON TUESDAY WITH A DEEPENING SURFACE LOW(995MB) POSITIONED IN SERN MO/SRN IL TUESDAY EVENING WITH A SQUALL LINE PUSHING ACROSS THE MS RIVER BEFORE MIDNIGHT. WIND/MOISTURE PROFILES WOULD SUGGEST ANOTHER ROUND SEVERE TSRA WILL BE POSSIBLE IN THAT MID AFTERNOON TUESDAY TO EARLY WEDNESDAY TIME FRAME AS A 70-80KT 700MB JET CORE CROSSES AN AXIS OF 1.7 INCH PWATS OVER THE CWFA./40/ AS THE PREVIOUS DISCUSSION NOTED: THE LATEST MEDIUM RANGE MODELS HAVE TENDED TO SLOW THE PROGRESS OF THE STRONG UPPER TROUGH COMING INTO THE REGION ON SUCCESSIVE RUNS. THE 00Z GFS AXIS OF THE UPPER TROUGH MOVES TOWARD THE REGION ON TUESDAY-TUESDAY NIGHT. IT BECOMES NEGATIVELY TILTED ON TUESDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH TUESDAY NIGHT INTO WEDNESDAY ACCORDING TO THE GFS...DGEX AND ECMWF. THERE ARE SOME SLIGHT VARIATIONS WITH THE FRONTAL TIMING. WILL CONTINUE THE MENTION OF SEVERE WITH THIS SYSTEM IN THE HWO./17/ THE SYSTEM WILL PASSES EAST OF THE ARKLAMISS BY WEDNESDAY EVENING. PACIFIC HIGH PRESSURE WILL PUSH EWD ALONG THE GULF COAST REGION ON THURSDAY FOLLOWED BY WARMING AGAIN FRIDAY. WILL MAINTAIN DRY FORECAST UNTIL THE NEXT WEEKEND FOR NOW. AS FAR AS TEMPS ARE CONCERNED WENT WITH A COMPROMISE OF MEX AND MEN MOS GUIDANCE. ALSO WENT GENERALLY WITH MEX POPS...WHICH HAS LOWERED POPS ON MONDAY INTO TUESDAY...THEN KEPT BEST POPS FOR TUESDAY NIGHT./40/ && .AVIATION...VFR CONDITIONS WILL PREVAIL INTO THIS EVENING AT MOST SITE...ALTHOUGH EXPLOSIVE THUNDERSTORM DEVELOPMENT IS EXPECTED IN THE VICINITY OF THE UPPER DELTA THIS EVENING. THESE STORMS SHOULD THEN TRACK EAST ACROSS SECTIONS OF THE ARKLAMISS MAINLY NORTH OF I-20 OVERNIGHT WITH SEVERE STORMS POSSIBLE. MOST OF THE ACTIVITY WILL BE OFF TO THE EAST BY DAYBREAK SATURDAY...ALTHOUGH THE LOW PRESSURE SYSTEM IN THE VICINITY WILL BRING GUSTY WEST WINDS TO THE REGION THROUGHOUT THE DAYTIME HOURS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 60 82 44 72 / 23 11 1 4 MERIDIAN 57 84 44 72 / 29 18 2 3 VICKSBURG 61 80 45 70 / 21 10 0 6 HATTIESBURG 62 87 46 77 / 10 14 0 1 NATCHEZ 63 82 46 72 / 10 10 0 7 GREENVILLE 60 74 43 67 / 52 19 2 5 GREENWOOD 59 75 43 67 / 57 21 3 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB/BB/40
Hazardous weather outlook, Mar 14, 4:04 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 404 PM CDT FRI MAR 14 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 404 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY THE DEVELOPMENT OF AT LEAST ISOLATED SEVERE THUNDERSTORMS IS EXPECTED TONIGHT ACROSS AREAS OF THE ARKLAMISS NORTH OF INTERSTATE TWENTY AS A POWERFUL STORM SYSTEM TAKES SHAPE AND MOVES TOWARD THE LOWER MISSISSIPPI VALLEY. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH DAMAGING WINDS AND TORNADOES WILL ALSO BE POSSIBLE. HAILSTONES LARGER THAN GOLFBALL SIZE WILL BE POSSIBLE WITH MOST INTENSE STORMS. DAMAGING WINDS WILL BE MOST LIKELY OVER NORTHEAST SECTIONS OF MISSISSIPPI SINCE AN INTENSE THUNDERSTORM COMPLEX EXPECTED TO FORM IN ARKANSAS LATER TONIGHT SHOULD PROGRESS SOUTHEAST ACROSS NORTHERN PORTIONS OF THE STATE BEFORE DAWN. EVEN LOCATIONS ALONG AND JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR ARE NOT COMPLETELY REMOVED FROM THE SEVERE THUNDERSTORM RISK...ALTHOUGH THERE IS GENERALLY ONLY SMALL CHANCES FOR PRECIPITATION IN THESE AREAS. THIS WILL BE A QUICKLY EVOLVING WEATHER SITUATION TONIGHT AND PERSONS IN THE ARKLAMISS AREA ARE URGED TO KEEP ABREAST OF UPDATED FORECAST INFORMATION THUNDERSTORMS SHOULD BE MOVING OUT OF THE REGION BY...OR SHORTLY AFTER...DAYBREAK SATURDAY. HOWEVER...THE LOW PRESSURE SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER POTENTIAL TONIGHT WILL STILL BE IN THE VICINITY THROUGH THE DAY SATURDAY. EXPECT THE ENERGY OF ASSOCIATED WITH THIS SYSTEM TO PRIMARILY GO INTO THE PRODUCTION OF GUSTY WINDS OVER THE ARKLAMISS...ESPECIALLY AS WE GO INTO THE MIDDAY AND AFTERNOON HOURS WHEN GUSTS WELL OVER 30 MPH WILL BE LIKELY IN SPOTS. A LAKE WIND ADVISORY MAY BE NEEDED FOR MANY LOCATIONS TOMORROW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY ANOTHER STRONG WEATHER SYSTEM IS EXPECTED TO MOVE INTO THE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT. THIS SYSTEM APPEARS LIKELY TO PRODUCE AN OUTBREAK OF STRONG TO SEVERE THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA...POSSIBLY IN THE FORM OF A SQUALL LINE. STAY TUNED FOR LATER FORECASTS REGARDING THIS SPRING STORM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED AGAIN UNTIL AT LEAST TUESDAY OR TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Mar 14, 8:30 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 830 PM CDT FRI MAR 14 2008 ARZ074-075-LAZ007-008-150230- ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA- 830 PM CDT FRI MAR 14 2008 ...SEVERE THUNDERSTORMS LIKELY OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA THIS EVENING... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 17 MILES WEST OF CROSSETT AT 830 PM CDT...MOVING EAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. SEVERAL OTHER SEVERE THUNDERSTORMS...INCLUDING STORMS CAPABLE OF PRODUCING HAIL LARGER THAN GOLFBALLS...DAMAGING WINDS...AND POSSIBLE TORNADOES...WERE OCCURRING OVER PARTS OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. THESE STORMS WILL ALSO LIKELY AFFECT SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA TONIGHT. PEOPLE IN ASHLEY...CHICOT...MOREHOUSE AND WEST CARROLL PARISHES... INCLUDING THE CITIES OF CROSSETT...HAMBURG...NORTH CROSSETT...WEST CROSSETT AND WILMOT...SHOULD MONITOR THIS STORM CLOSELY. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 3 AM CDT. AEG
Local storm report, Mar 14, 9:05 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL CROSSETT 33.13N 91.97W
03/14/2008 E1.75 INCH ASHLEY AR LAW ENFORCEMENT
QUARTER TO GOLFBALL HAIL REPORTED IN CROSSETT, WEST
CROSSETT AND NORTH CROSSETT.
&&
JFAIRLYLocal storm report, Mar 14, 9:23 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL HAMBURG 33.23N 91.80W
03/14/2008 E1.75 INCH ASHLEY AR LAW ENFORCEMENT
GOLFBALL HAIL REPORTED IN HAMBURG.
&&
JCULINLocal storm report, Mar 14, 9:47 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
947 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL 6 NNE MONTROSE 33.38N 91.46W
03/14/2008 E1.75 INCH ASHLEY AR EMERGENCY MNGR
REPORTED BY CHICOT COUNTY EMERGENCY MANAGER ON HIGHWAY
165 NEAR THE INTERSECTION OF DREW, ASHLEY, AND CHICOT
COUNTIES.
&&
BRYANTLocal storm report, Mar 14, 10:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM HAIL CROSSETT 33.13N 91.97W
03/14/2008 E1.75 INCH ASHLEY AR LAW ENFORCEMENT
HAIL UP TO GOLFBALL SIZE STILL OCCURRING IN CROSSETT.
&&
JCULINLocal storm report, Mar 14, 10:22 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1022 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 2 SW GREENVILLE 33.36N 91.08W
03/14/2008 E1.75 INCH WASHINGTON MS EMERGENCY MNGR
GOLFBALL HAIL ALONG HIGHWAY 82 WEST NEAR THE MISSISSIPPI
RIVER BRIDGE.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:37 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 38 min |
| Mar 14, 8:43 PM CDT | Tornado Warning | JAN | Ashley | 47 min |
| Mar 14, 9:27 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 48 min |
| Mar 14, 9:39 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 66 min |
| Mar 14, 9:55 PM CDT | Severe Thunderstorm Warning | JAN | Chicot | 50 min |
| Mar 14, 10:08 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 67 min |
| Mar 14, 11:19 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 41 min |
| Mar 15, 8:43 AM CDT | Lake Wind Advisory | JAN | Ashley, Chicot | 9 hr |
| Mar 14, 10:13 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 47 min |
| Mar 14, 10:52 PM CDT | Tornado Warning | JAN | Franklin, Morehouse, Richland | 38 min |
| Mar 14, 11:59 PM CDT | Tornado Warning | JAN | East Carroll, Morehouse, West Carroll | 46 min |
| Mar 15, 12:41 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 34 min |
Nearby
Tornado Warnings in Arkansas, 2008Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.